Is it still Halloween?.....Get yer hands off of my throat!

I am Hypothyroid and,i was considered stable at 125mg but i didn't feel well and my doctor sent me for another blood test, he noticed my T4 was out so he increased me to 150mg I have a feeling like someone has there hands around my throat,no choking or anything but just like someone has there hands there and applying a very slight touch to my gland area,worse when i look down.I am in for a blood test in mid December,any ideas please my last readings were....

Serum free T4 level (XaERr.........Result 15 pmol/L (9.0-25.0)

Serum TSH Level (XaELV)..........Result 5.7 miu/L (0.3-5.0)

Outside reference range if on Throxine for more than 3 months results suggest inadaquate Thyroxine replacement Rx.

Like i say,this was my last reading which put my Thyroxine up another 25 mg to 150 but i now have the above feeling and a new blood test due mid december.

9 Replies

  • Henry, the feeling may be due to your thyroid gland swelling as TSH flogs it to pump out more T4. Ideally TSH of people on thyroxine will be just above or below 1.0 and FT4 in or towards the top 75% of range. The dose increase should help after 7/10 days but I wouldn't be surprised if you need a further increase after your Dec blood tests.

  • I am told my Thyroxine dose is considered quite high as it is,how high can it go and does there ever come a time when you are not responding? what happens then?

  • Henry, I think your dose is average rather than high. The dose goes as high as it needs to get TSH, FT4 and FT3 in range. 225mcg-300mcg isn't uncommon and there are outliers who need 500mcg-800mcg although they probably have resistance to thyroid hormone which is fairly rare.

  • If your doctor is the one telling you that your dose is quite high, i fear he will continue to leave you ill. Your levels are quite low and 25mcgs added, is not much. Your free t3 wasn't even tested.

  • I would be asking for antibody tests. I was hypo and on levo before Xmas last year then had that same feeling round my throat and often couldn't get to sleep because of my pillow pressing on my neck/throat area. My TPO antibodies were very high. Having been offered no other treatment than "continue with the levo" I started to read. The outcome was I went gluten free and things have improved. I also had a scan of my thyroid to reassure me there was nothing sinister. Hope you get some answers

  • Blood test is due mid December so does anyone think i have grounds for an earlier test?

  • Henry, if your last dose increase was longer than 8 weeks ago it is worth asking for an earlier test.

  • mid september.

  • Henry, mid-late Nov should be ok.

You may also like...